Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 48, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at May 15, 2021, 8:53 PM CDT. It took effect at May 15, 2021, 9:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2021, 8:53 PM CDT (01:53 UTC)
- In effect from
- May 15, 2021, 9:00 PM CDT
- Expired
- May 16, 2021, 1:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
567 WHUS74 KCRP 160153 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 853 PM CDT Sat May 15 2021 GMZ250-255-270-275-161000- /O.NEW.KCRP.SC.Y.0048.210516T0200Z-210516T1500Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 853 PM CDT Sat May 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT SUNDAY... * WHAT...East-southeast winds 20 to 25 knots with gusts up to 30 knots. Seas will range from 5 to 7 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 10 AM CDT Sunday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TMT
3 follow-up statements
221 WHUS74 KCRP 160707 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 207 AM CDT Sun May 16 2021 GMZ250-255-270-275-161500- /O.CON.KCRP.SC.Y.0048.000000T0000Z-210516T1500Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 207 AM CDT Sun May 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...East-southeast winds 20 to 25 knots with gusts up to 30 knots. Seas will range from 7 to 9 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 10 AM CDT Sunday. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TC
116 WHUS74 KCRP 161423 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 923 AM CDT Sun May 16 2021 GMZ250-255-270-275-161800- /O.EXT.KCRP.SC.Y.0048.000000T0000Z-210516T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 923 AM CDT Sun May 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...East-southeast winds around 20 knots with gusts up to 30 knots. Seas will range from 6 to 8 feet. * WHERE...Coastal waters from Baffin Bay to Port Aransas out 20 NM, Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM, Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Strong winds and increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ EMF
579 WHUS74 KCRP 161746 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 1246 PM CDT Sun May 16 2021 GMZ250-255-270-275-161900- /O.EXP.KCRP.SC.Y.0048.000000T0000Z-210516T1800Z/ Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1246 PM CDT Sun May 16 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON... Winds across the Gulf waters have fallen below criteria. However, small craft should continue to exercise caution for southeast winds of 15 to 20 knots through this evening. $$ EMF
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 15, 6:30 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 15, 6:30 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 630 PM CDT Sat May 15 2021 .AVIATION...00Z Update VCT/CRP currently at MVFR with ALI/COT/LRD at VFR as initial MCS moves off to the east. Confidence remains low in regards to precipitation, with model runs continuing to tell different stories for tonight into tomorrow morning. Current thoughts are that there will be a break in precipitation once this initial system moves offshore. Another system is progged to move into the region from Mexico overnight tonight, bringing another round of scattered showers and thunderstorms from west to east. Could see ALI/COT/LRD drop to IFR ceilings periodically overnight as this system moves through. Moderate winds out of the SE gusting to near 25 kts will be in place for much of the 00Z period. Can expect vsbys to drop to MVFR with shower and thunderstorms over terminals. && .PREV DISCUSSION... /Issued 403 PM CDT Sat May 15 2021/ SHORT TERM (Tonight through Sunday)... The previous mentioned shortwave has now broadened out instead of shifting completely east of the area. This has allowed convection to remain nearly stationary north of our area and over Deep South Texas around Brownsville. In the meantime, scattered showers and thunderstorms have developed over the northern Brush Country and Coastal Plains. Expect scattered showers and thunderstorms to continue through tonight but confidence is very low on exactly where, when, and how much. There are a number of meso-models that bring a large MCS through the area tonight leading to heavy rainfall accumulations... Although the latest 18Z HRRR shows very little to nothing tonight (*throws hands in air*). Here's a look at the mesoanalysis as of 18Z this afternoon: lapse rates are surprisingly poor, near moist adiabatic (5.5-7C/km), CAPE ranging from 2000-3000 J/kg, DCAPE < 500 J/kg, moisture convergence less than 15, an 850-300mb SE MCS motion, shear is relatively weak with the exception of western Brush Country of over 40 knots 0-6km bulk shear. The BRN is greater than 40 in most areas which tends to favor MCS development. The big concern is will there be lift support aloft? and will convection last passing over from Mexico? If any of these take place, our rain chances will significantly increase. PWATs aren't super impressive either, this morning's sounding recorded 1.45" (less than 75th percentile) but most likely have increased since. Looking at the satellite derived total precipitable water, PWATs near 2.0" may be in place over the coastal bend. The 00Z weather balloon launch this evening will be useful in determining the environmental conditions. SSE winds aloft at 850mb also helps reduce the strength of the cap. Considering all the above, there is still heavy rain potential. Looking at the latest Flash Flood Guidance, flooding may occur with 3-hr accumulations of 3.0-3.5" across the majority of the Brush Country and Coastal Plains, up to 4.0-4.5" over the Victoria Crossroads. Of course flash flooding can happen more quickly over urban areas. The SPC has included a SLIGHT severe risk over La Salle and Webb Counties, while the rest of South Texas is under a MARGINAL risk. In addition, the WPC has the western half of the CWA in a SLIGHT excessive rainfall risk. The greatest threat for tonight will be heavy rainfall, damaging winds, and large hail. Unfortunately the uncertainty and heavy rainfall potential does not end tonight. Many meso-models suggest an MCS over the Hill Country associated with another shortwave, passing over the northern counties and Victoria Crossroads Sunday morning, with most of the activity to our east by Sunday afternoon. The SPC has majority of the CWA, with the exception of the Coastal Bend, in a marginal risk for severe storms. Confidence is still low as well on Sunday, kept scattered showers and thunderstorms through much of the area with a greater focus on the northeastern counties and Victoria Crossroads. However, a general downward trend in convection is likely by Sunday afternoon. LONG TERM (Sunday Night through Saturday)... The active pattern hasn't given up yet. Early in the period, quasi zonal flow in the mid to upper levels should keep things fairly quiet Sunday night and Monday, though a few showers will be possible around the VCT area. By Tuesday, low pressure in the upper levels will dig a trough into the sub tropical jet while a mid-level low also approaches the region. Shortwaves begin affecting the region by Tuesday and will increase rain chances once again. Best rain chances should be Wednesday into Thursday as the mid-level low opens up and pushes more energy deeper into the region. The pattern is very fluid and confidence in timing and location of convection through mid-week is fairly low, but confidence that showers and storms will happen somewhere most days is fairly good. Rainfall totals of a couple inches area wide are possible, which will be fine if it is spread over a few days. That said, PWATS potentially as high as 2 inches on Wednesday would be sufficient to produce some heavy downpours. Near normal temperatures Monday and Tuesday should drop to below normal with the increase in convection and decrease in 850 mb temps mid and late week. MARINE... Breezy onshore flow will continue, resulting in Small Craft Exercise Caution conditions through Sunday. Winds may briefly touch small craft advisory conditions. Isolated to scattered showers and thunderstorms are expected late tonight through Sunday as mid level disturbance move across the waters. A few storms could be strong. Chances for showers and thunderstorms will persist through the week as a series of upper level disturbances pass through. Moderate to strong onshore flow will lead to periods of Small Craft Exercise Caution and Small Craft Advisory conditions through the week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 73 82 75 85 77 / 50 50 20 10 10 Victoria 72 80 74 86 75 / 50 50 40 40 10 Laredo 73 93 75 98 76 / 40 20 10 0 10 Alice 73 87 75 90 76 / 50 50 20 10 10 Rockport 75 82 76 85 77 / 50 50 30 20 10 Cotulla 73 92 74 97 75 / 50 40 10 10 10 Kingsville 74 85 75 89 77 / 50 50 20 10 0 Navy Corpus 75 83 76 84 77 / 40 50 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && HAA/72...AVIATION
Hazardous weather outlook, May 15, 3:46 AM CDT, 17 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 346 AM CDT Sat May 15 2021 TXZ229>234-239>247-342>347-442-443-447-160900- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 346 AM CDT Sat May 15 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected. A few storms could be strong to severe. Heavy rainfall is expected which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered showers and thunderstorms will be possible daily through next week. A few storms could become strong to severe, along with a threat of locally heavy rainfall. There is a MODERATE risk of rip currents Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-160900- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 346 AM CDT Sat May 15 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected tonight. A few storms could be strong. Small Craft Exercise Caution conditions are expected, with periods of Small Craft Advisory conditions possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered showers and thunderstorms will be possible daily from Saturday through next week. A few storms could become strong to possibly severe. Small Craft Advisory conditions may be possible on and off through next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, May 15, 4:35 PM CDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
435 PM CDT Sat May 15 2021
TXZ230-231-152215-
Live Oak-McMullen-
435 PM CDT Sat May 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN AND
NORTHWESTERN LIVE OAK COUNTIES...
At 433 PM CDT, a strong thunderstorm was located over Choke Canyon
Reservoir, moving southeast at 15 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Three Rivers, Choke Canyon Reservoir, Calliham, Oakville, Crowther,
Simmons, Ray Point, Esseville and Whitsett.
This includes the following highways...
Interstate 37 between mile markers 65 and 83.
US Highway 281 between mile markers 618 and 626.
LAT...LON 2850 9799 2824 9837 2850 9857 2864 9834
2861 9833 2872 9818
TIME...MOT...LOC 2133Z 324DEG 15KT 2855 9832
TMTSpecial weather statement, May 15, 5:41 PM CDT, 3 hours 12 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 541 PM CDT Sat May 15 2021 TXZ230-231-152315- Live Oak-McMullen- 541 PM CDT Sat May 15 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MCMULLEN AND WEST CENTRAL LIVE OAK COUNTIES... At 540 PM CDT, a strong thunderstorm was located near Simmons, or 10 miles south of Choke Canyon Reservoir, moving southeast at 15 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Simmons. This includes the following highways... US Highway 281 near mile marker 634. US Highway 59 between mile markers 724 and 728. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2836 9848 2847 9831 2830 9810 2814 9840 TIME...MOT...LOC 2240Z 326DEG 15KT 2836 9835 TMT
Special weather statement, May 15, 7:02 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
702 PM CDT Sat May 15 2021
TXZ231-241-244-160030-
Live Oak-Jim Wells-Inland San Patricio-
702 PM CDT Sat May 15 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SAN PATRICIO...
NORTHWESTERN JIM WELLS AND SOUTH CENTRAL LIVE OAK COUNTIES...
At 700 PM CDT, a strong thunderstorm was located over Annarose, or 17
miles south of George West, moving southeast at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Mathis, Orange Grove, Lake City, Midway, Lagarto, Westdale, Sandia,
Annarose, Rancho De La Parita, Alfred, Alfred-South La Paloma,
Lakeside, Lake Corpus Christi and Pernitas Point.
This includes the following highways...
Interstate 37 between mile markers 34 and 36.
US Highway 281 between mile markers 642 and 664.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2783 9803 2802 9824 2806 9824 2806 9826
2821 9811 2810 9778
TIME...MOT...LOC 0000Z 308DEG 16KT 2808 9814
TMTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:02 PM CDT | Special Weather Statement | CRP | Jim Wells | 28 min |
| May 15, 7:25 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Live Oak, San Patricio | 50 min |
| May 15, 8:10 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Nueces | 29 min |
| May 15, 8:18 PM CDT | River Flood Warning | CRP | Live Oak | 14 hr |
| May 15, 9:33 PM CDT | Areal Flood Advisory | CRP | Kleberg, Nueces | 117 min |
| May 15, 9:45 PM CDT | Special Marine Warning | CRP | 60 min | |
| May 15, 10:41 PM CDT | Special Marine Warning | CRP | 49 min | |
| May 15, 11:30 PM CDT | Special Marine Warning | CRP | 30 min | |
| May 15, 11:34 PM CDT | Special Marine Warning | CRP | 26 min | |
| May 16, 2:05 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces | 15 hr |
| May 16, 4:43 AM CDT | Special Weather Statement | CRP | Duval | 32 min |
| May 16, 5:21 AM CDT | Special Weather Statement | CRP | Kleberg | 24 min |
| May 16, 5:46 AM CDT | Special Weather Statement | CRP | Kleberg | 44 min |
| May 16, 5:51 AM CDT | Special Weather Statement | CRP | Kleberg | 39 min |
| May 16, 6:28 AM CDT | Special Weather Statement | CRP | Kleberg | 47 min |
| May 16, 6:49 AM CDT | Special Marine Warning | CRP | 41 min | |
| May 16, 7:14 AM CDT | Special Weather Statement | CRP | Kleberg | 31 min |
| May 16, 7:24 AM CDT | Areal Flood Advisory | CRP | Kleberg | 3 hr |
| May 16, 8:02 AM CDT | Special Weather Statement | CRP | McMullen | 28 min |
| May 16, 8:30 AM CDT | Special Weather Statement | CRP | McMullen | 30 min |
| May 16, 8:35 AM CDT | Special Marine Warning | CRP | 25 min | |
| May 16, 8:37 AM CDT | Special Weather Statement | CRP | Bee | 38 min |
| May 16, 8:49 AM CDT | Areal Flood Advisory | CRP | La Salle, McMullen | 3 hr |
| May 16, 9:11 AM CDT | Special Weather Statement | CRP | McMullen | 49 min |
| May 16, 9:14 AM CDT | Special Weather Statement | CRP | Bee | 46 min |
| May 16, 9:39 AM CDT | Special Weather Statement | CRP | Jim Wells | 36 min |
| May 16, 9:51 AM CDT | Special Weather Statement | CRP | Bee | 39 min |
| May 16, 10:22 AM CDT | Special Weather Statement | CRP | Jim Wells | 38 min |
| May 16, 10:28 AM CDT | Severe Thunderstorm Warning | CRP | Bee, Refugio, San Patricio | 30 min |
| May 16, 10:37 AM CDT | Areal Flood Advisory | CRP | Aransas, Nueces, Refugio, San Patricio | 113 min |
| May 16, 10:39 AM CDT | Special Weather Statement | CRP | Refugio | 36 min |
| May 16, 10:51 AM CDT | Areal Flood Advisory | CRP | Bee | 114 min |
| May 16, 10:58 AM CDT | Special Weather Statement | CRP | Jim Wells, San Patricio | 32 min |
| May 16, 11:08 AM CDT | Special Marine Warning | CRP | 37 min | |
| May 16, 11:09 AM CDT | Tornado Warning | CRP | Aransas, San Patricio | 21 min |
| May 16, 11:20 AM CDT | Special Weather Statement | CRP | Victoria | 40 min |
| May 16, 11:32 AM CDT | Flash Flood Warning | CRP | Bee, Goliad, Refugio | 3 hr |
| May 16, 11:35 AM CDT | Flash Flood Warning | CRP | Duval, Jim Wells | 3 hr |
| May 16, 11:41 AM CDT | Areal Flood Advisory | CRP | Victoria | 3 hr |
| May 16, 11:54 AM CDT | Special Marine Warning | CRP | 36 min | |
| May 16, 12:07 PM CDT | Special Weather Statement | CRP | Nueces | 23 min |
| May 16, 12:09 PM CDT | Tornado Warning | CRP | Aransas, Refugio | 9 min |
| May 16, 12:27 PM CDT | Special Weather Statement | CRP | Aransas, Calhoun | 33 min |
| May 16, 12:36 PM CDT | Flash Flood Warning | CRP | Aransas, Refugio, San Patricio | 3 hr |
| May 16, 12:53 PM CDT | Special Marine Warning | CRP | 112 min | |
| May 16, 1:01 PM CDT | Areal Flood Advisory | CRP | Nueces | 59 min |
| May 16, 1:16 PM CDT | Areal Flood Advisory | CRP | Aransas, Calhoun, Nueces | 119 min |
| May 16, 1:33 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| May 16, 2:10 PM CDT | Special Marine Warning | CRP | 2 hr | |
| May 16, 2:45 PM CDT | Areal Flood Warning | CRP | Aransas, Bee, Goliad, Refugio | 2 hr |
| May 16, 2:48 PM CDT | Areal Flood Warning | CRP | Duval, Jim Wells | 117 min |
| May 16, 3:37 PM CDT | Special Marine Warning | CRP | 23 min | |
| May 16, 3:40 PM CDT | River Flood Warning | CRP | Bee | 29 hr |
| May 16, 3:42 PM CDT | Areal Flood Warning | CRP | Aransas, Nueces | 2 hr |
| May 16, 3:48 PM CDT | Areal Flood Warning | CRP | Aransas, Nueces, Refugio, San Patricio | 117 min |
| May 16, 3:54 PM CDT | Special Marine Warning | CRP | 66 min | |
| May 16, 4:44 PM CDT | Special Weather Statement | CRP | Duval | 31 min |
| May 16, 5:01 PM CDT | Special Marine Warning | CRP | 44 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.